acute tubulointerstitial nephritis


Also found in: Acronyms.

acute tubulointerstitial nephritis

A condition characterised by tubular damage leading to renal tubular dysfunction, which is generally reversible and is attributed to the regenerative capacity of tubules with preserved basement membrane.

Aetiology
Drugs—NSAIDs, antibiotics, rifampin, allopurinol, IFN-alpha, PPI inhibitors, TINU (tubuloinerstitial nephritis and bilateral uveitis); granulomatous inflammation—e.g., sarcoidosis.

Clinical findings
Patients generally present abruptly with rash, fever, eosinophilia, eosinophiluria, and elevated IgE. In cases linked to NSAIDs, acute disease follows months of NSAID use.
 
Mechanism
Hypersensivity reaction to drugs or bacteria/viruses.
References in periodicals archive ?
It may also cause caseating granulomas and calcifications.7 Patients with brucella glomerulonephritis almost always have, proteinuria, and/or azotemia, but exact diagnosis is generally established with resolution of the clinical findings after antibiotic treatment for brucellosis.8 In case 2, microscopic haematuria, proteinuria, and increased BUN and creatinine levels were detected during the initial laboratory analysis while renal biopsy revealed acute tubulointerstitial nephritis.
Acute renal failure due to acute tubulointerstitial nephritis. Indian Pediatrics 2003; 40: 352-5.
Proton pump inhibitors (PPIs) used in the treatment and prevention of gastroesophageal reflux conditions have been reported since the early 1990s to be associated with acute tubulointerstitial nephritis (Figure 10).

Full browser ?